How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask PitRottMommy Your Own Question
PitRottMommy, Veterinary Nurse
Category: Dog Veterinary
Satisfied Customers: 4010
Experience:  15 yrs experience in vet med, 8 in emergency med. Founder of a non-profit animal rescue
Type Your Dog Veterinary Question Here...
PitRottMommy is online now
A new question is answered every 9 seconds

I gave m a whole acepromazine while trying to do a half. Now

Customer Question

I gave him a whole acepromazine while trying to do a half. Now he is so sleep he can hardy walk. I am so afaid. Help me please.
JA: I'm sorry to hear that. Could be a lot of things that cause lethargy. The Veterinarian will know how to help the dog. Is there anything else the Veterinarian should be aware of about the dog?
Customer: Early in the dsy he had diazepam .he is so terribly afaid of storms and it is really storming here.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Jennifer Welsh replied 4 months ago.

Hello! I am Dr Welsh and I am happy to help with your questions today. can you tell me how much your pet weighs and what the milligrams of the acepromazine is? also, how long ago you gave diazepam and what milligrams that is as well.

Customer: replied 4 months ago.
10 lbs 30 mins ago 10mg
Expert:  Jennifer Welsh replied 4 months ago.

I know that this can be a scary situation. The good news is that it is not a toxic dose, it is actually still within the dosing range that can be prescribed for a dog that size. the bad news is there isn't much you can do at this point and since he is sedate it isn't a good idea to make him vomit. I would allow him to hang out near you so that you can monitor him. as long as he is still interacting with you, gum color pink, breathing normal, it should wear off in the next 6-8 hours. If his breathing slows, he's not interacting with you, heart rate slows, then I would take him to the vet right away.

Customer: replied 4 months ago.
Expert:  Jennifer Welsh replied 4 months ago.

I unfortunately am not able to call you at this time. If you need to talk on the phone I will opt out and allow another expert to discuss further.

Customer: replied 4 months ago.
Please hurry ! I am so afraid! He is so sleepy
Expert:  Jennifer Welsh replied 4 months ago.

I saw that there wasn't an expert to call you so I just wanted to follow up to see if you had any questions

Expert:  PitRottMommy replied 4 months ago.

It looks like Dr. Welsh has signed off for the time being, so I've stepped in to assist if you need any support.